Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 25, 2005, 11:36 PM CST for Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2005, 11:36 PM CST (05:36 UTC)
- Expired
- Nov 26, 2005, 12:03 AM CST
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 49 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 260537 SVREWX TXC465-260630- /O.NEW.KEWX.SV.W.0214.051126T0536Z-051126T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1136 PM CST FRI NOV 25 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 1230 AM CST * AT 1133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ALONG HIGHWAY 90...JUST EAST OF LAUGHLIN AFB ...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY ALONG FM 2523. LAT...LON 2933 10077 2936 10071 2960 10069 2961 10080 $$
2 follow-up statements
000 WWUS54 KEWX 260555 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1155 PM CST FRI NOV 25 2005 TXC465-260630- /O.CON.KEWX.SV.W.0214.000000T0000Z-051126T0630Z/ VAL VERDE TX- 1155 PM CST FRI NOV 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR VAL VERDE COUNTY... AT 1150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ALONG FM 2523 ABOUT 13 MILES NORTHEAST OF DEL RIO...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2933 10077 2936 10071 2960 10069 2961 10080 $$
000 WWUS54 KEWX 260603 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1202 AM CST SAT NOV 26 2005 TXC465-260612- /O.CAN.KEWX.SV.W.0214.000000T0000Z-051126T0630Z/ VAL VERDE TX- 1202 AM CST SAT NOV 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORM ALONG FM 2523 HAS WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. SMALL HAIL IS STILL POSSIBLE. LAT...LON 2933 10077 2936 10071 2960 10069 2961 10080 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 8:21 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 25, 8:21 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 821 PM CST FRI NOV 25 2005 .UPDATE... SHOWERS AND SPRINKLES STARTED TO DEVELOP EARLIER THIS EVENING AND WILL CONTINUE TO STREAM ACROSS SOUTH CENTRAL TEXAS THROUGH MID TO LATE SATURDAY AFTERNOON. SO FAR THESE STORMS HAVE BEEN ISOLATED TO SCATTERED...BUT THERE IS STILL ANTICIPATION THAT A SQUALL LINE WILL DEVELOP LATER TONIGHT...WHICH COULD POSSIBLY SPAWN SOME SUPERCELLS AND HAIL. THE PREVIOUS FORECAST IS RIGHT ON TRACK SO NO ADJUSTMENTS TO THE FORECAST PACKAGE ARE NECESSARY AT THIS TIME. && .PREV DISCUSSION... (ISSUED 422 PM CST FRI NOV 25 2005) DISCUSSION... A VIGOROUS UPPER LOW WILL BRING A NEAR 100 PERCENT CHANCE OF RAIN TONIGHT INTO SATURDAY. TRENDS OF THE UPPER LOW WERE SHOWING A SLIGHTLY LOWER LATITUDE AND SLOWER SYSTEM BUT NOT ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE BETWEEN THE MORNING FORECAST ISSUANCE AND THIS FORECAST. QPF WILL LIKELY BE HIGHEST NEAR AND TO THE SOUTH AND EAST OF SAN ANTONIO WITH A COMPLEX OF STORMS LIKELY TO FORM OVER THIS AREA EXTENDING SOUTH TO DEEP SOUTH TX. THE SEVERE THREAT WILL BE MAINLY FOR HAIL DUE TO THE COLD MID-LEVEL TEMPERATURE ADVECTION, BUT SUPERCELLS COULD FORM AHEAD OF THE LEADING EDGE OF THE MCS/ SQUALL LINE WHILE DAMAGING WINDS COULD OCCUR ALONG THE SQUALL LINE. ON THE BACKSIDE OF THE SYSTEM, COOL AIR FROM THE DOWNDRAFTS SHOULD LIMIT CONVECTION FOR SATURDAY, BUT WILL TREND SLIGHTLY IN THE DIRECTION OF THE GFS WHICH NOW SHOWS LIKELY POPS FOR OUR SOUTHEAST COUNTIES SATURDAY AFTERNOON. I COULD SEE A FEW DAYTIME THUNDERSTORMS REFORMING OVER EASTERN COUNTIES ON THE BACKSIDE OF THIS COMPLEX, BUT THE MORE COMPACT ETA QPF PATTERN LOOKS BETTER HERE. RED FLAG ISSUES COULD ARISE FOR THE NEXT THREE DAYS IF WE DONT GET THIS MUCH NEEDED RAIN. THE WINDS WILL BECOME GUSTY OVER HIGHER ELEVATIONS OF THE WESTERN HILL COUNTRY AND EDWARDS PLATEAU SATURDAY AFTERNOON. THE WINDY PATTERN WILL EXPAND EAST TO MOST OF SOUTH CENTRAL TEXAS AS A SURFACE LOW DEEPENS TO THE NORTH ON SUNDAY. THEN ON MONDAY, A COLD FRONT WILL BRING YET ANOTHER CHANCE FOR RED FLAG CRITERIA. DAYTIME TEMPS WILL CONTINUE TO BE ABOVE NORMAL AHEAD OF THIS FRONT AS WINDS ARE IMPACTED BY DOWNSLOPING. AFTER THE FRONT, A ZONAL AND SLIGHTLY NW FLOW ALOFT WILL KEEP TEMPS MILDER DURING MIDDLE OF THE WEEK WITH REINFORCING COLDER AIR COMING THURSDAY NIGHT. THE ZONAL PATTERN IN THE WAKE OF THIS COLDER AIRMASS WILL LEAVE A FAVORABLE PATTERN FOR OVERRUNNING LIGHT RAIN OVER THE WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/04
Hazardous weather outlook, Nov 25, 11:20 AM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1120 AM CST FRI NOV 25 2005 TXZ171>173-183>194-202>209-217>225-228-261145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1120 AM CST FRI NOV 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MOST OF SOUTH CENTRAL TEXAS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. THE THREAT FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN IS GREATER FOR COUNTIES CLOSER TO THE COAST. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE LATE EVENING TONIGHT THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRIDAY NIGHTS STORM SYSTEM WILL BE MOVING OUT OF SOUTH CENTRAL TEXAS LATE SATURDAY MORNING AND EARLY SATURDAY AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE IN THE MORNING. A LOCALLY HEAVY RAINFALL THREAT SATURDAY AFTERNOON WILL CONTINUE FOR AREAS ALONG AND EAST OF STATE HIGHWAY 95 LINE...FROM NEAR ELGIN TO NEAR SHINER. BREEZY CONDITIONS FORECAST ON SUNDAY MAY REQUIRE A WIND ADVISORY. COOLER WEATHER IS EXPECTED LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.